The Open UniversitySkip to content
 

The geometry of biplot scaling

Gower, J.C. (2004). The geometry of biplot scaling. Biometrika, 91(3) pp. 705–714.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1093/biomet/91.3.705
Google Scholar: Look up in Google Scholar

Abstract

A simple geometry allows the main properties of matrix approximations used in biplot displays to be developed. It establishes orthogonal components of an analysis of variance, from which different contributions to approximations may be assessed. Particular attention is paid to approximations that share the same singular vectors, in which case the solution space is a convex cone. Two- and three-dimensional approximations are examined in detail and then the geometry is interpreted for different forms of the matrix being approximated.

Item Type: Journal Article
ISSN: 1464-3510
Keywords: biplot; correspondence analysis; matrix approximation; scaling;
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 2738
Depositing User: Heather Whitaker
Date Deposited: 19 Jun 2006
Last Modified: 02 Dec 2010 19:48
URI: http://oro.open.ac.uk/id/eprint/2738
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk